Alert archive / New York / Flash Flood Warnings in 2023

Flash Flood Warning 6, NWS Buffalo, NY

July 3, 2023Allegany County, Cattaraugus County, New York

NWS Buffalo, NY issued this flash flood warning at Jul 3, 2023, 6:25 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 4 hr. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2023, 6:25 PM EDT (22:25 UTC)
Expired
Jul 3, 2023, 10:30 PM EDT
In force
4 hr
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 103 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:45 PM EDTFLASH FLOODBolivar, NYWidespread reports of flooding in Richburg and Bolivar. Numerous road closures.
Jul 3, 6:45 PM EDTFLASH FLOODBolivar, NYWidespread reports of flooding in Richburg and Bolivar. Numerous road closures.
Jul 3, 7:15 PM EDTFLASH FLOODRichburg, NYVideo showing flash flooding on Route 275 (Main St) in Richburg.
Jul 3, 7:15 PM EDTFLASH FLOODRichburg, NYVideo showing flash flooding on Route 275 (Main St) in Richburg.
Jul 3, 7:30 PM EDTFLASH FLOOD2 Wnw Bolivar, NYFlash flooding reported on County Road 5A in the Town of Genesee.
Jul 3, 7:30 PM EDTFLASH FLOOD2 Wnw Bolivar, NYFlash flooding reported on County Road 5A in the Town of Genesee.
Jul 3, 7:30 PM EDTFLASH FLOOD2 Wsw Bolivar, NYFlash flooding reported on County Road 5 in the Town of Genesee.
Jul 3, 7:30 PM EDTFLASH FLOOD2 Wsw Bolivar, NYFlash flooding reported on County Road 5 in the Town of Genesee.
Jul 3, 7:30 PM EDTFLASH FLOOD3 Nw Little Genesee, NYDeer creek rd washed out and impassable due to flooding.
Jul 3, 7:30 PM EDTFLASH FLOOD3 Nw Little Genesee, NYDeer creek rd washed out and impassable due to flooding.
Jul 3, 7:30 PM EDTFLASH FLOOD4 Nnw Little Genesee, NYWashout due to flooding on Coon Hollow Rd.
Jul 3, 7:30 PM EDTFLASH FLOOD4 Nnw Little Genesee, NYWashout due to flooding on Coon Hollow Rd.
Jul 3, 8:00 PM EDTFLASH FLOODBolivar, NYContinued issues in the Bolivar and Richburg area. Debris and boulders on Richburg Hill Rd, water flowing into a home on Prospect St, flooding on Salt Rising Rd, and Pleasant Valley Rd.
Jul 3, 8:00 PM EDTFLASH FLOODBolivar, NYContinued issues in the Bolivar and Richburg area. Debris and boulders on Richburg Hill Rd, water flowing into a home on Prospect St, flooding on Salt Rising Rd, and Pleasant Valley Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2023-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2023-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WGUS51 KBUF 032225
FFWBUF
NYC003-009-040230-
/O.NEW.KBUF.FF.W.0006.230703T2225Z-230704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Buffalo NY
625 PM EDT Mon Jul 3 2023

The National Weather Service in Buffalo has issued a

* Flash Flood Warning for...
  Southern Allegany County in western New York...
  Southern Cattaraugus County in western New York...

* Until 1030 PM EDT.

* At 625 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Olean, Wellsville, Allegany State Park, Allegany, Weston Mills, 
  St. Bonaventure, Whitesville, Bolivar, Portville, Alma, Richburg, 
  Ceres, Rock City Park, Little Genesee, Knapp Creek, Vandalia, 
  Limestone, Stannards, Paynesville and Allegheny Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4200 7904 4208 7903 4211 7831 4212 7775
      4200 7775 4200 7831

FLASH FLOOD...RADAR INDICATED

$$

Apffel
3 follow-up statements
291 
WGUS71 KBUF 032319
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
719 PM EDT Mon Jul 3 2023

NYC003-009-040230-
/O.CON.KBUF.FF.W.0006.000000T0000Z-230704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegany NY-Cattaraugus NY-
719 PM EDT Mon Jul 3 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS 
EVENING FOR SOUTHERN ALLEGANY AND SOUTHERN CATTARAUGUS COUNTIES...

At 719 PM EDT, local law enforcement reported thunderstorms 
producing heavy rain across the warned area. Between 1.5 and 2.5 
inches of rain have fallen. Additional rainfall amounts of 0.25 to 
0.5 inches are possible in the warned area. Flash flooding is 
already occurring, with numerous reports from the Richburg and 
Bolivar area.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Olean, Wellsville, Allegany State Park, Allegany, Weston Mills, 
  St. Bonaventure, Whitesville, Bolivar, Portville, Alma, Richburg, 
  Ceres, Rock City Park, Little Genesee, Knapp Creek, Vandalia, 
  Limestone, Stannards, Paynesville and Allegheny Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 4200 7904 4208 7903 4211 7831 4212 7775
      4200 7775 4200 7831

FLASH FLOOD...OBSERVED

$$

Apffel
603 
WGUS71 KBUF 040056
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
856 PM EDT Mon Jul 3 2023

NYC009-040106-
/O.CAN.KBUF.FF.W.0006.000000T0000Z-230704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cattaraugus NY-
856 PM EDT Mon Jul 3 2023

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN CATTARAUGUS 
COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 4211 7831 4211 7797 4200 7792 4200 7831
      4206 7831 4208 7831

$$

NYC003-040230-
/O.CON.KBUF.FF.W.0006.000000T0000Z-230704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegany NY-
856 PM EDT Mon Jul 3 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT THIS 
EVENING FOR SOUTHWESTERN ALLEGANY COUNTY...

At 856 PM EDT, Although the heavy rain has ended, there still are 
numerous road closures in the Bolivar, Richburg, and Little Genesee. 
Also, some larger creeks may continue to rise, even after the 
heaviest rain has ended.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Bolivar, Alma, Richburg, Little Genesee and Ceres.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 4211 7831 4211 7797 4200 7792 4200 7831
      4206 7831 4208 7831

FLASH FLOOD...OBSERVED

$$

Apffel
822 
WGUS71 KBUF 040228
FFSBUF

Flash Flood Statement
National Weather Service Buffalo NY
1028 PM EDT Mon Jul 3 2023

NYC003-040238-
/O.EXP.KBUF.FF.W.0006.000000T0000Z-230704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Allegany NY-
1028 PM EDT Mon Jul 3 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM EDT THIS EVENING FOR 
SOUTHWESTERN ALLEGANY COUNTY...

The heavy rain has ended. New flooding is no longer expected to pose 
a threat. Per local law enforcement, several roads are still closed 
or washed out entirely, especially in the towns of Richburg and 
Bolivar.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding. Please continue to heed remaining road closures.

LAT...LON 4211 7831 4211 7797 4200 7792 4200 7831
      4206 7831 4208 7831

$$

SJW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 4:48 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 3, 4:48 PM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
448 PM EDT Mon Jul 3 2023

.SYNOPSIS...
Conditions will gradually improve tonight and for the Fourth of
July...courtesy of high pressure that will reach into our region
from the Ohio valley. While a shower cannot be ruled out Tuesday
away from the lakes...dry weather will prevail through Wednesday.
Otherwise humid conditions will be with us for most of this week.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
It will be unsettled for the rest of the afternoon (especially
across the Southern Tier and inland east of Lake Ontario)...as
a pronounced mid level shortwave trough over western NY will
track eastward across the forecast area. The majority of the
corresponding shower and thunderstorm activity has gradually
settled east and south of the feature. Additional loosely
organized showers and storms are popping up east inland east of
Lake Ontario as well within ribbon of 70+ sfc dewpoints from
central NY to the St. Lawrence River. Overall pcpn will
gradually end from the northwest LATE today and early tonight.

As we have seen the last couple days, some of the slow moving and
showers anchored along boundaries will contain heavy rain...as this
mornings sounding revealed that PWAT values remain elevated between
1.75 and 2", warm cloud depths are over 12kft and low-level RH is
nearly saturated. SBCAPE over 1000j/kg mainly along and south of low-
level boundary stretching from near CLE across the Southern Tier and
into southeast NY is providing enough instability to support
stronger updrafts, at least occasionally. The highest risk for heavy
rain with rain rates up to 2" per hour will be from the Genesee
valley and Srn Tier eastward ahead of the eastward tracking wave
along the low-level boundary. Given the weak kinematics and marginal
instability...severe weather is not anticipated.

Otherwise it will be uncomfortably humid this afternoon as Td's will
remain in the mid to upper 60s under mainly cloudy skies.

The robust shortwave will move away from the region tonight. The
resulting subsidence in the wake of this feature will combine with
nocturnal stabilization and a stripping away of mid level moisture
to bring an end to the widespread showers. Any clearing from the
west/northwest will then enhance the potential for locally dense fog
after midnight.

Weak mid level ridging will build across the Lower Great Lakes for
the Fourth of July...while the corresponding sfc high will reach
into our region from the Ohio valley. This will favor a return to
fair dry weather to the vast majority of the region with only the
slgt/chc for showers and storms over the Eastern Lake Ontario region
and parts of the Southern Tier. The return to prtly to mstly sunny
skies and subtle warming aloft will support a warmer day with
afternoon highs in the low to mid 80s.

High pressure moving across the region Tuesday night will guarantee
fair dry weather.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
A ridge surface and aloft will drift slowly east from the Ohio
Valley and eastern Great Lakes Wednesday to the eastern seaboard
Thursday, providing a mainly dry and hot midweek.

Wednesday will likely be completely dry given the position of the
mid level ridge overhead, with associated capping and subsidence
inhibiting diurnal convection. 850MB temps will support highs in the
upper 80s to near 90 for the lake plains and valleys, with mid 80s
for higher terrain. Light synoptic scale flow will allow lake breeze
circulations to develop, keeping the lakeshores cooler.

Wednesday night will stay dry as the ridge drifts slowly east of the
area. Model guidance begins to diverge in timing to some extent by
Thursday, with the GFS and GEFS on the fast side of the guidance
envelope, while the ECMWF is on the slow side and the GEM between.
We generally followed the slower guidance given the tendency for the
GFS to have a fast bias, and the strength of the downstream
departing ridge. Expect most areas to remain dry through late
Thursday afternoon, with just a slight chance of diurnal convection
along and inland of the lake breeze boundaries. It will be hot
Thursday, with 850MB temps peaking around +18C, supporting highs in
the lower 90s for lower elevations, where the heat index may reach
the mid 90s.

Thursday night the upstream cold front and mid level trough will
move gradually east towards our region, with chances for showers and
a few thunderstorms gradually increasing from west to east. The
front may produce active convection upstream across the Central
Lakes Thursday, but the unfavorable diurnal timing of the cold front
through our area will likely limit the potential for strong
convection.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
There remains some uncertainty in the timing of a cold frontal
passage late in the week, but it should be to the east of the area
by Friday evening. With the front nearby there likely will be
showers and a few thunderstorms during the day Friday, with these
ending from west to east.

After this, weak surface high pressure is forecast to build across
the eastern Great Lakes during most of the weekend. This should
provide mainly dry weather Friday night through Saturday night. A
shortwave will approach Sunday with the usual timing differences
among model guidance. This could produce some showers and
thunderstorms Sunday and Monday. However, the shortwave is fairly
weak so there will be considerable dry periods too.

Temperatures will be relatively uniform during the period with highs
averaging in the upper 70s to lower 80s and low temperatures in the
mid 50s to lower 60s.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
MVFR conditions will be found across the bulk of the region this
afternoon...as a passing robust shortwave will generate some showers
and scattered thunderstorms...including some locally heavy rain. For
the most part, these showers and any storms may end up missing all
the terminals.

While conditions will initially improve in the wake of this feature
early tonight...many TAF sites are expected to experience some fog
during the overnight...reducing VSBYs to between 2 and 5 SM. LIFR
vsbys will be found at KJHW.

Outlook...

Tuesday through Wednesday...Mainly VFR with isolated showers.
Thursday...VFR.
Thursday night and Friday...Mainly VFR with scattered showers
and thunderstorms with local/brief CIG/VSBY restrictions.
Saturday...VFR conditions.

&&

.MARINE...
A general weak and variable flow will continues on the lakes. For
the most part the chances of showers and storms that have impacted
the waters the last few days are pretty much done. As we build
further into the evening, shower and storm coverage will only
further diminish, with only isolated activity Tuesday and Wednesday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...JLA/RSH
SHORT TERM...Hitchcock
LONG TERM...Apffel
AVIATION...JLA/RSH
MARINE...Hitchcock/JLA/Thomas
Hazardous weather outlook, Jul 3, 11:50 AM EDT, 6 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1150 AM EDT Mon Jul 3 2023

NYZ001-002-010-011-019-085-041500-
Niagara-Orleans-Northern Erie-Genesee-Chautauqua-Southern Erie-
1150 AM EDT Mon Jul 3 2023

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003>008-012>014-020-021-041500-
Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Wyoming-
Livingston-Ontario-Cattaraugus-Allegany-
1150 AM EDT Mon Jul 3 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms this afternoon may contain locally heavy
downpours. There is a marginal risk for excessive rain producing
flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-041500-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1150 AM EDT Mon Jul 3 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Local storm report, Jul 3, 2:34 PM EDT, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
234 PM EDT Mon Jul 3 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Rain             Lima                    42.91N 77.61W
07/03/2023  M1.80 inch       Livingston         NY   Trained Spotter

            1.8 inches fell in 2 hours.

&&
Special weather statement, Jul 3, 3:15 PM EDT, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Buffalo NY
315 PM EDT Mon Jul 3 2023

NYZ012-013-032015-
Livingston-Wyoming-
315 PM EDT Mon Jul 3 2023

...HEAVY RAIN WILL AFFECT SOUTHEASTERN WYOMING AND SOUTHWESTERN
LIVINGSTON COUNTIES THIS AFTERNOON...

Slow moving showers and thunderstorms will produce very heavy
rainfall through 415 PM. Rainfall amounts greater than an inch and a
half are possible, resulting in ponding of water on roadways and
could push streams to near bankfull.

Locations impacted include...
Letchworth State Park, Portageville, Nunda, Pike, Hunt, and Dalton.

Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4253 7816 4262 7817 4261 7788 4252 7788
TIME...MOT...LOC 1912Z 262DEG 3KT 4256 7804

Apffel
Special weather statement, Jul 3, 5:40 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Buffalo NY
540 PM EDT Mon Jul 3 2023

NYZ019>021-032300-
Chautauqua-Cattaraugus-Allegany-
540 PM EDT Mon Jul 3 2023

...HEAVY RAIN WILL AFFECT THE WESTERN SOUTHERN TIER NEAR THE
PENNSYLVANIA STATE LINE...

Showers and thunderstorms will be near the New York and Pennsylvania
state line through 700 PM. These will produce locally heavy rainfall
with amounts in excess of an inch and a half possible. Expect
ponding of water on some area roadways.

Locations impacted include...
Olean, Wellsville, Allegany State Park, Allegany, St. Bonaventure,
Weston Mills, Bolivar, Portville, Alma, Richburg, Knapp Creek,
Allegheny Reservoir, Stannards, Onoville, Rock City Park, Limestone,
Knight Creek, Paynesville, Little Genesee, and Ceres.

This includes Interstate 86 near exit 25.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4200 7927 4203 7928 4215 7783 4200 7782
TIME...MOT...LOC 2139Z 279DEG 6KT 4204 7861

Apffel

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 3:15 PM EDTSpecial Weather StatementBUFWyoming60 min
Jul 3, 3:32 PM EDTFlash Flood WarningBUFLivingston, Wyoming3 hr
Jul 3, 5:40 PM EDTSpecial Weather StatementBUFCattaraugus80 min

Nearby

Flash Flood Warnings in New York, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.